Alert archive / Montana / High Wind Warnings in 2021
High Wind Warning 5, NWS Missoula, MT
NWS Missoula, MT issued this high wind warning at Nov 15, 2021, 2:15 AM MST for 11 counties in Montana. It took effect at Nov 15, 2021, 3:00 PM MST. It was in force for 17 hr. 58 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 15, 2021, 2:15 AM MST (09:15 UTC)
- In effect from
- Nov 15, 2021, 3:00 PM MST
- Expired
- Nov 16, 2021, 8:00 AM MST
- In force
- 17 hr
- Issued by
- NWS Missoula, MT
Counties Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 2 km from the middle of the area, began a volume at 09:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 5:16 PM MST | NON-TSTM WND GST 62 | La Salle, MT | ASOS STATION KGPI KALISPELL. |
| Nov 15, 5:26 PM MST | NON-TSTM WND GST 61 | 5 Sw Lolo, MT | MESONET STATION MOMM8 FIRE EFFECTS PORTABLE NO. 2. |
| Nov 15, 5:30 PM MST | NON-TSTM WND GST 55 | 6 E Lonepine, MT | MESONET STATION MTM57 5.7 E LONEPINE (MT-MESO). |
| Nov 15, 5:30 PM MST | NON-TSTM WND GST 60 | 5 Ene Lonepine, MT | MESONET STATION MTM58 4.8 E LONEPINE (MT-MESO). |
| Nov 15, 5:31 PM MST | NON-TSTM WND GST 53 | 3 Ne Kila, MT | MESONET STATION DW0711 KILA. |
| Nov 15, 5:45 PM MST | NON-TSTM WND GST 53 | 3 N Moiese, MT | MESONET STATION MTM79 MDA MOIESE N. |
| Nov 15, 6:00 PM MST | NON-TSTM WND GST 70 | 3 Sw Pinnacle, MT | MESONET STATION TRWMT TUNNEL RIDGE WIND. |
| Nov 15, 6:00 PM MST | NON-TSTM WND GST 85 | 9 Ne Bigfork, MT | MESONET STATION MAEMT MOUNT AENEAS. |
| Nov 15, 6:13 PM MST | NON-TSTM WND GST 67 | 6 Wnw Missoula, MT | ASOS STATION KMSO MISSOULA, MT. |
| Nov 15, 6:20 PM MST | NON-TSTM WND GST 76 | 2 Ssw East Missoula, MT | |
| Nov 15, 6:21 PM MST | NON-TSTM WND GST 58 | 2 Ene Stevensville, MT | MESONET STATION AV610 STEVENSVILLE. |
| Nov 15, 6:30 PM MST | NON-TSTM WND DMG | 3 Nne Lolo, MT | PARTIAL SECTION OF HOUSE ROOF PULLED OFF IN THE UPPER MILLER CREEK AREA. |
| Nov 15, 6:53 PM MST | NON-TSTM WND GST 50 | 7 N Helmville, MT | MESONET STATION MTHLM 7.1 N HELMVILLE (MT DOT). |
| Nov 15, 7:00 PM MST | NON-TSTM WND GST 51 | 2 Ene Bearmouth, MT | MESONET STATION MTBRM 1.8 E BEARMOUTH (MT DOT). |
| Nov 15, 7:12 PM MST | NON-TSTM WND GST 59 | 4 E Corvallis, MT | MESONET STATION TT701 SOFT ROCK. |
| Nov 15, 7:28 PM MST | NON-TSTM WND GST 52 | 4 Wnw Taft, MT | ASOS STATION KMLP MULLAN PASS VOR. |
| Nov 15, 7:30 PM MST | NON-TSTM WND GST 53 | 4 Nnw Racetrack, MT | MESONET STATION DRLM 4.0 N RACETRACK (AGRIMET). |
| Nov 15, 7:37 PM MST | NON-TSTM WND GST 59 | 3 Sse Butte, MT | ASOS STATION KBTM BUTTE-MOONEY AP. |
| Nov 15, 7:41 PM MST | NON-TSTM WND GST 50 | 3 Wsw Georgetown, MT | MESONET STATION MTGTL 2.7 W GEORGETOWN (MT DOT). |
| Nov 15, 8:06 PM MST | NON-TSTM WND GST 50 | 6 E Darby, MT | MESONET STATION DEEM8 DEER MOUNTAIN. |
| Nov 15, 8:12 PM MST | NON-TSTM WND GST 63 | La Salle, MT | ASOS STATION KGPI KALISPELL. |
| Nov 15, 8:15 PM MST | NON-TSTM WND DMG | 1 Sw Missoula, MT | A LARGE TREE WAS BLOWN DOWN ONTO MOUNT STREET, NEAR BROOKS STREET 1 MILE SOUTH OF MISSOULA. |
| Nov 15, 8:45 PM MST | NON-TSTM WND GST 60 | 2 Wnw Butte, MT | MESONET STATION MTM46 1.5 W BUTTE (MT-MESO). |
| Nov 15, 8:59 PM MST | NON-TSTM WND GST 75 | 5 E Evaro, MT | MESONET STATION PNTM8 POINT 6. |
| Nov 15, 9:00 PM MST | NON-TSTM WND GST 87 | 3 Sw Pinnacle, MT | MESONET STATION TRWMT TUNNEL RIDGE WIND. |
| Nov 15, 9:19 PM MST | NON-TSTM WND DMG | Coram, MT | HIGHWAY 2 BLOCKED DUE TO FALLEN TREES IN TWO SEPARATE LOCATIONS BETWEEN CORAM AND ESSEX. |
| Nov 15, 9:20 PM MST | NON-TSTM WND DMG | Condon, MT | HIGHWAY 83 BLOCKED NEAR CONDON DUE TO FALLEN TREES. |
| Nov 15, 9:22 PM MST | NON-TSTM WND DMG | 1 Nnw Tarkio, MT | MULLAN RD NORTH OF TARKIO IS BLOCKED DUE TO FALLEN TREES. |
| Nov 15, 9:28 PM MST | NON-TSTM WND GST 59 | 4 Wnw Taft, MT | ASOS STATION KMLP MULLAN PASS VOR. |
| Nov 15, 9:45 PM MST | NON-TSTM WND GST 55 | 1 Nw Round Butte, MT | MESONET STATION RDBM 1.1 NW ROUND BUTTE (AGRIMET). |
| Nov 15, 9:45 PM MST | NON-TSTM WND GST 61 | Creston, MT | MESONET STATION MTM03 CRESTON (MT-MESO). |
| Nov 15, 9:48 PM MST | NON-TSTM WND DMG | Nyack, MT | SEVERAL DOWNED TREES ALONG HIGHWAY 2 NEAR NYACK. |
| Nov 15, 9:53 PM MST | NON-TSTM WND DMG | Yakt, MT | FALLEN TREE BLOCKING TRAFFIC LANES ON US 2 NEAR YAKT. |
| Nov 15, 10:00 PM MST | NON-TSTM WND GST 54 | Creston, MT | MESONET STATION CRSM CRESTON (AGRIMET). |
| Nov 15, 10:06 PM MST | NON-TSTM WND GST 67 | 8 Ene Libby, MT | MESONET STATION ZONM8 ZONOLITE. |
| Nov 15, 10:22 PM MST | NON-TSTM WND DMG | 7 Sw Marion, MT | DOWNED TREE PARTIALLY BLOCKING US 2 JUST EAST OF MCGREGOR LAKE. |
| Nov 15, 10:30 PM MST | NON-TSTM WND GST 63 | 6 E Lonepine, MT | MESONET STATION MTM57 5.7 E LONEPINE (MT-MESO). |
| Nov 15, 10:31 PM MST | NON-TSTM WND GST 64 | 3 Ne Kila, MT | MESONET STATION DW0711 KILA. |
| Nov 15, 10:46 PM MST | NON-TSTM WND GST 57 | 2 Ese Evergreen, MT | MESONET STATION MTFLT 1.8 E EVERGREEN (MT DOT). |
| Nov 15, 10:56 PM MST | NON-TSTM WND GST 68 | 6 Wnw Missoula, MT | ASOS STATION KMSO MISSOULA, MT. |
| Nov 15, 10:59 PM MST | NON-TSTM WND GST 52 | 1 E Keystone, MT | MESONET STATION PRDM8 PARDEE RAWS. |
| Nov 15, 10:59 PM MST | NON-TSTM WND GST 67 | 4 N Ninemile, MT | MESONET STATION NINM8 NINEMILE RAWS. |
| Nov 15, 11:09 PM MST | NON-TSTM WND GST 86 | 6 Wsw Trailcreek, MT | MESONET STATION CYFM8 HORNET MOUNTAIN. |
| Nov 15, 11:15 PM MST | NON-TSTM WND GST 63 | 3 N Moiese, MT | MESONET STATION MTM79 MDA MOIESE N. |
| Nov 15, 11:15 PM MST | NON-TSTM WND GST 65 | 5 Ene Lonepine, MT | MESONET STATION MTM58 4.8 E LONEPINE (MT-MESO). |
| Nov 15, 11:16 PM MST | NON-TSTM WND GST 52 | 3 Nnw Polson, MT | MESONET STATION EW6663 POLSON. |
| Nov 15, 11:28 PM MST | NON-TSTM WND GST 51 | 3 S Missoula, MT | MESONET STATION GW0378 MISSOULA. |
| Nov 15, 11:35 PM MST | NON-TSTM WND DMG | 3 Sw Evaro, MT | TREE ON ROAD, FULL BLOCKAGE OF US 93. |
| Nov 15, 11:45 PM MST | NON-TSTM WND GST 50 | 3 S Clearwater, MT | MESONET STATION MTM08 2.8 S CLEARWATER (MT-MESO). |
| Nov 15, 11:49 PM MST | NON-TSTM WND GST 53 | 1 W Hungry Horse, MT | MESONET STATION MTHGH HUNGRY HORSE. |
| Nov 16, 12:00 AM MST | NON-TSTM WND GST 56 | 2 N Charlos Heights, MT | MESONET STATION MTM77 CHARLO HEIGHTS MDA. |
| Nov 16, 12:00 AM MST | NON-TSTM WND GST 94 | 9 Ne Bigfork, MT | MESONET STATION MAEMT MOUNT AENEAS. |
| Nov 16, 12:00 AM MST | NON-TSTM WND DMG | Martin City, MT | FB REPORT: LARGE TREE FELL AND DAMAGED A HOUSE ROOF AND NEARBY VEHICLE. |
| Nov 16, 12:02 AM MST | NON-TSTM WND GST 53 | 3 Ese Thompson Falls, MT | MESONET STATION THAM8 THOMPSON FALLS RAWS. |
| Nov 16, 12:14 AM MST | NON-TSTM WND GST 78 | 2 Ne Stevensville, MT | |
| Nov 16, 12:42 AM MST | NON-TSTM WND GST 56 | 1 E Blacktail - Railroa, MT | MESONET STATION FIEM8 5 W MARIAS PASS. |
| Nov 16, 3:23 AM MST | NON-TSTM WND DMG | 2 Ese Essex, MT | NUMEROUS TREES ACROSS US 2 BETWEEN MM 172 AND MM 192. LANES INTERMITTENTLY BLOCKED. |
| Nov 16, 5:06 AM MST | NON-TSTM WND DMG | 4 Ssw Lolo Hot Springs, MT | DOWNED TREES ON US 12 WITH A PARTIAL LANE BLOCKAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.3 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 474 m²/s²
- 0-3 km storm-relative helicity
- 426 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WWUS75 KMSO 150915 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 215 AM MST Mon Nov 15 2021 MTZ001-003-004-160900- /O.UPG.KMSO.HW.A.0005.211115T2200Z-211116T0600Z/ /O.NEW.KMSO.HW.W.0005.211115T2200Z-211116T0900Z/ Kootenai/Cabinet Region-Flathead/Mission Valleys- Lower Clark Fork Region- 215 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 2 AM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. * WHERE...Kootenai/Cabinet Region, Flathead/Mission Valleys and Lower Clark Fork Region. * WHEN...From 3 PM this afternoon to 2 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ002-160915- /O.UPG.KMSO.HW.A.0005.211115T2200Z-211116T0600Z/ /O.NEW.KMSO.HW.W.0005.211115T2200Z-211116T1500Z/ West Glacier Region- 215 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 8 AM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. Wind gusts to 70 mph possible along the Continental Divide. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...From 3 PM this afternoon to 8 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ006-007-043-160915- /O.UPG.KMSO.HW.A.0005.211116T0200Z-211116T1200Z/ /O.NEW.KMSO.HW.W.0005.211116T0200Z-211116T1500Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 215 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Bitterroot/Sapphire Mountains, Butte/Blackfoot Region and Potomac/Seeley Lake Region. * WHEN...From 7 PM this evening to 8 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ005-160915- /O.UPG.KMSO.HW.A.0005.211116T0200Z-211116T1200Z/ /O.NEW.KMSO.HW.W.0005.211116T0200Z-211116T1500Z/ Missoula/Bitterroot Valleys- 215 AM MST Mon Nov 15 2021 ...HIGH WIND WARNING IN EFFECT FROM 7 PM THIS EVENING TO 8 AM MST TUESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Missoula/Bitterroot Valleys. The strongest winds are expected on the west side of Highway 93 from Lolo through Darby, especially near the openings of east-west aligned drainages coming out of the Bitterroot Mountains. * WHEN...From 7 PM this evening to 8 AM MST Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ IDZ005-006-160800- /O.NEW.KMSO.WI.Y.0012.211116T0000Z-211116T0800Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 115 AM PST Mon Nov 15 2021 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Elk River, Highway 11 Pierce to Headquarters, Pierce, Dixie, Elk City, and Highway 12 Lowell to Lolo Pass. * WHEN...From 4 PM this afternoon to midnight PST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
141 WWUS75 KMSO 160741 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 1241 AM MST Tue Nov 16 2021 IDZ005-006-160845- /O.EXP.KMSO.WI.Y.0012.000000T0000Z-211116T0800Z/ Northern Clearwater Mountains-Southern Clearwater Mountains- 1141 PM PST Mon Nov 15 2021 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PST TONIGHT... Gusty winds will continue early Tuesday morning but with diminishing wind speeds compared to this past evening. $$ MTZ001-003-004-160900- /O.CON.KMSO.HW.W.0005.000000T0000Z-211116T0900Z/ Kootenai/Cabinet Region-Flathead/Mission Valleys- Lower Clark Fork Region- 1241 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 2 AM MST EARLY THIS MORNING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Lower Clark Fork Region, Flathead/Mission Valleys and Kootenai/Cabinet Region. * WHEN...Until 2 AM MST early this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ002-161500- /O.CON.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ West Glacier Region- 1241 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...Until 8 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ006-007-043-161500- /O.CON.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 1241 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Butte/Blackfoot Region, Bitterroot/Sapphire Mountains and Potomac/Seeley Lake Region. * WHEN...Until 8 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ005-161500- /O.CON.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ Missoula/Bitterroot Valleys- 1241 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Southwest winds 15 to 25 mph with gusts up to 50 mph. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 8 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
250 WWUS75 KMSO 160846 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 146 AM MST Tue Nov 16 2021 MTZ001-003-004-161000- /O.EXP.KMSO.HW.W.0005.000000T0000Z-211116T0900Z/ Kootenai/Cabinet Region-Flathead/Mission Valleys- Lower Clark Fork Region- 146 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... The risk of damaging winds will gradually decrease early this morning. It will remain windy this morning but the extreme gusts from the past evening are not expected anymore. $$ MTZ002-161500- /O.CON.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ West Glacier Region- 146 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...Until 8 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ006-007-043-161500- /O.CON.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 146 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Butte/Blackfoot Region, Bitterroot/Sapphire Mountains and Potomac/Seeley Lake Region. * WHEN...Until 8 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ005-161500- /O.CON.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ Missoula/Bitterroot Valleys- 146 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Missoula/Bitterroot Valleys. * WHEN...Until 8 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
403 WWUS75 KMSO 161026 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 326 AM MST Tue Nov 16 2021 MTZ005-161130- /O.CAN.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ Missoula/Bitterroot Valleys- 326 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING IS CANCELLED... The risk of damaging winds will gradually decrease early this morning. It will remain windy this morning but the extreme gusts observed from the past evening are not expected anymore. $$ MTZ002-161500- /O.CON.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ West Glacier Region- 326 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...Until 8 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ006-007-043-161500- /O.CON.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 326 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... * WHAT...West winds 30 to 40 mph with gusts up to 50 mph. * WHERE...Butte/Blackfoot Region, Bitterroot/Sapphire Mountains and Potomac/Seeley Lake Region. * WHEN...Until 8 AM MST this morning. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
921 WWUS75 KMSO 161451 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 751 AM MST Tue Nov 16 2021 MTZ002-161600- /O.EXP.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ West Glacier Region- 751 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... Winds will continue to remain elevated through the day, but the threat for damaging winds has now diminished. $$ MTZ006-007-043-161600- /O.EXP.KMSO.HW.W.0005.000000T0000Z-211116T1500Z/ Bitterroot/Sapphire Mountains-Butte/Blackfoot Region- Potomac/Seeley Lake Region- 751 AM MST Tue Nov 16 2021 ...HIGH WIND WARNING WILL EXPIRE AT 8 AM MST THIS MORNING... Winds will continue to remain elevated through the day, but the threat for damaging winds has now diminished. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this high wind warning went out at Nov 14, 1:28 PM MST, 12 hours 47 minutes earlier.
Area forecast discussion, Nov 14, 1:28 PM MST, 12 hours 47 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
128 PM MST Sun Nov 14 2021
.DISCUSSION...Scattered showers and breezy conditions will
continue across the Northern Rockies for the rest of the day,
especially for southwest Montana where southwesterly wind gusts
are in excess of 40 mph. Winds will diminish slightly after
sunset, along with any remaining showers.
Monday will start off relatively mild for this time of the year
with a southwesterly wind keeping overnight temperatures elevated.
Afternoon highs across the region will be quite warm, with highs
topping out 15-20 degrees above normal.
Things begin to change late in the evening and overnight as a very
strong cold front pushes across the region from the west-
northwest. The front will begin to impact northwest Montana
around 9PM, and will quickly march to the southeast impacting
north-central Idaho, and west-central and southwest Montana by
midnight. Along and just behind the front, conditions will
deteriorate quickly with westerly winds 25-35 mph and gusts up to
50 mph, with isolated gusts nearing 60 mph. Along with the wind,
rain will transition to snow further exacerbating travel
conditions due to low visibility and possible slick roads.
Temperatures will be dropping from the mid to upper 40s ahead of
the front, to the low 30s behind the front, so extra caution
should be used for the Tuesday morning commute. Due to the
expected strong winds, a High Wind Watch has been issued for all
of western Montana, for potentially damaging winds. Visit
www.weather.gov/mso for further details and timing for your
particular location of interest.
A cold blustery day is in store for Tuesday, as the gusty
northwest winds remain over the region, though not as strong as
Monday evening/Monday night. As we near the afternoon and evening
commute hours, a second surge of moisture is anticipated to move
into the northwest flow, setting the stage for snow squalls/bands
to development. These convective bands will be capable of mixing
down gusty winds in excess of 40 mph and potentially very heavy
snowfall. Confidence in the potential bands developing have
increased over the last 24hrs. Stay tuned, as high resolution
models will aide in the confidence in timing and placement of the
bands.
By Wednesday, a ridge of high pressure begins to build over the
Pacific Northwest, keeping dry weather in the forecast into
Thursday. Model agreement is not great on the arrival of more
unsettled weather, though some solutions are showing another low
pressure system arriving in the Pacific Northwest by Thursday
night.
&&
.AVIATION...Showers linger in northwest Montana, but radar
projections show that showers are expected to decrease in coverage
through the afternoon. Gusty winds remain in southwest Montana and
along of and east of the Divide. The pressure gradient causing the
winds will remain overnight but most valleys will have enough
stability for decreasing winds after sunset. Southwesterly winds
are again expected on Monday ahead of an expected cold front. The
front will bring strong winds throughout the region from Monday
evening through Tuesday morning. Snow levels will also quickly
lower to the valley floor behind the front.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Wind Advisory until 6 PM MST this evening Butte/Blackfoot Region.
High Wind Watch from Monday evening through late Monday night
Bitterroot/Sapphire Mountains...Butte/Blackfoot Region...
Missoula/Bitterroot Valleys...Potomac/Seeley Lake Region.
High Wind Watch from Monday afternoon through Monday evening
Flathead/Mission Valleys...Kootenai/Cabinet Region...Lower
Clark Fork Region...West Glacier Region.
Lake Wind Advisory until 9 PM MST this evening for Flathead Lake
in the Flathead/Mission Valleys.
ID...None.
&&Nearby
High Wind Warnings in Montana, 2021Every high wind warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.